From Hamilton, New Zealand:
I am 38 years old. I have had type 1 diabetes for 25 years. I am currently on Humalog insulin. For the last few years, I have been having severe itching, predominantly on my back, and particularly on areas which have tight clothing (bra line, etc.). I have seen a skin specialist, who has tried a couple of different allergy pills without a great deal of success. She said there was definitely an unusual amount of wealing on my skin.
I have seen mention of this type of itching in a couple of articles related to diabetes. Is there anything related to the diabetes which could be causing the itching? If so, what is the most appropriate way of getting treatment for this?
Although it is true that many patients report nonspecific itching of the skin before diagnosis of typeá1 diabetes, I do not believe a cause has been found and it usually goes away when the diabetes is diagnosed and treated. Allergies to insulin usually cause itching at the injection site, so this is unlikely to be the cause of your problem. It is possible that you are allergic to something in the fabric that is touching your skin or even the laundry detergent you use. You might want to consult an allergist if you have not already done so.
Original posting 20 Oct 2000
Posted to Other
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.